# SDR CA120328006

- Difficulty date: March 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 8,376 hours
- Engine: Allsn 250C28B
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Washer
- Condition: Worn
- Location: Bellcrank
- Part time: 8,399 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 100-HR PERIODIC INSPECTION IT WAS NOTICED THAT THE TAIL ROTOR BELLCRANK AT THE END OF THE TAILBOOM WHICH ACTUATES THE PITCH CHANGE MECHANISM HAD A LARGE AMOUNT OF AXIAL PLAY CAUSING THE BELLCRANK TO "FLOAT" WITHIN ITS ATTACHMENT.  UPON REMOVAL OF THE BELLCRANK FOR FURTHER INVESTIGATION IT WAS DISCOVERED THAT THE PIVOT BOLT, NAS6604D23, WAS VERY LOOSE THOUGH THE NUT WAS PROPERLY COTTER PINNED.  ALSO ONCE THE BELLCRANK WAS REMOVED IT WAS DISCOVERED THAT THE WASHER, AN960-416, UNDER THE NUT HAD EXCESSIVE WEAR, PROBABLY DUE TO THE LOW TORQUE CONDITION. THE BELLCRANK ASSY WAS THOROUGHLY VISUALLY INSPECTED AS WELL AS THE BUSHINGS ON THE ATTACHMENT BRACKET IN THE TAILBOOM.  ALL ITEMS WERE FOUND SATISFACTORY. HOWEVER UPON REINSTALLATION USING NEW HARDWARE A DISCREPANCY WAS NOTED BETWEEN THE ILLUSTRATED PARTS BOOK, IPB AND THE INSTALLATION INSTRUCTIONS IN THE MM.  MFG AND PRODUCT SUPPORT ENGINEERING WAS NOTIFIED AND A SUBSEQUENT CORRECTION WILL BE MADE IN THE NEXT REVISION, SEE ATTACHMENT.  THE PRM SURMISES THAT THE EXCESSIVE WEAR OF THE WASHER WAS DUE TO THE LOW TORQUE VALUE OF THE NUT CAUSING THE CLAMPING OF THE BELLCRANK TO BE LOOSE INSIDE ITS SUPPORT BRACKET.  IT SHOULD BE NOTED THAT THE LOCATION OF THE BELLCRANK IS VERY HARD TO ACCESS AND THE TORQUING PROCEDURE IS ALMOST IMPOSSIBLE TO COMPLY WITH USING A STANDARD TORQUE WRENCH.  THE ATTACHING HARDWARE HAS TO BE TIGHTENED BY "FEEL".  ONCE THE ASSY WAS PROERLY INSTALLED WITH NEW HARDWARE AND TORQUED TO APPROXIMATELY 40 IN/LBS AS CALLED OUT FOR, THE INSTALLATION WAS SECURE WITH NO DISCERNABLE AXIAL OR RADIAL PLAY.
